Posted by LeeT (22.214.171.124) on December 07, 2000 at 00:43:14:
In Reply to: prednisone? posted by banner99 on December 06, 2000 at 22:18:27:
It's the only thing that stops my attacks. But, being a steroid, my doctor will only allow me to be on it for short durations, usually for only 3 days on and then 3 off, and not for more than a few weeks. Because my cycles last about 7 weeks usually, I try to get by the first three weeks or so without it. When I do take it, my attacks usually either stop completely after a full day's dose or become fewer and much less severe. Then, when I stop taking it, they begin to build back up until I can start taking it again. Eventually, they will usually stop for good while I am on it again. Prednisone has had a few side effects on me, among them constipation, constant urination and thirst, and, the worst one, makes me wake up constantly during the night. I have to admit that I'd rather wake up from that than from the beast!
The only thing I take along with it is propanolol, a calcium channel blocker. Have tried a few different pain meds but never found anything that worked quick enough to be worth it. I know the pain will usually be gone in about 30 minutes anyway.
Hope this helps.
Post a Followup